Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 31, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2018, 4:16 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 4:16 PM MDT (22:16 UTC)
- Expired
- May 25, 2018, 4:49 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
865
WUUS55 KPUB 252216
SVRPUB
COC061-099-252300-
/O.NEW.KPUB.SV.W.0031.180525T2216Z-180525T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
416 PM MDT FRI MAY 25 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Prowers County in southeastern Colorado...
Southeastern Kiowa County in southeastern Colorado...
* Until 500 PM MDT
* At 416 PM MDT, a severe thunderstorm was located 7 miles north of
Hartman, or 17 miles northwest of Coolidge, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Holly and Hartman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 10231 3834 10218 3827 10205 3793 10205
TIME...MOT...LOC 2216Z 316DEG 7KT 3823 10220
HAIL...1.00IN
WIND...60MPH
$$
MOORE3 follow-up statements
754
WWUS55 KPUB 252223
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
423 PM MDT FRI MAY 25 2018
COC061-099-252300-
/O.CON.KPUB.SV.W.0031.000000T0000Z-180525T2300Z/
Prowers CO-Kiowa CO-
423 PM MDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
At 423 PM MDT, a severe thunderstorm was located 7 miles north of
Hartman, or 15 miles northwest of Coolidge, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Holly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 10229 3833 10217 3827 10205 3793 10205
TIME...MOT...LOC 2223Z 316DEG 7KT 3822 10219
HAIL...1.00IN
WIND...60MPH
$$
MOORE755
WWUS55 KPUB 252236
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
436 PM MDT FRI MAY 25 2018
COC061-099-252300-
/O.CON.KPUB.SV.W.0031.000000T0000Z-180525T2300Z/
Prowers CO-Kiowa CO-
436 PM MDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
At 435 PM MDT, a severe thunderstorm was located near Hartman, or 14
miles northwest of Coolidge, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Prowers and southeastern Kiowa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3823 10226 3831 10218 3827 10205 3799 10205
TIME...MOT...LOC 2235Z 316DEG 7KT 3820 10217
HAIL...1.00IN
WIND...60MPH
$$
MOORE679
WWUS55 KPUB 252249
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
449 PM MDT FRI MAY 25 2018
COC061-099-252258-
/O.CAN.KPUB.SV.W.0031.000000T0000Z-180525T2300Z/
Prowers CO-Kiowa CO-
449 PM MDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.
LAT...LON 3823 10226 3831 10218 3827 10205 3799 10205
TIME...MOT...LOC 2247Z 316DEG 7KT 3818 10215
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:45 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 25, 2:45 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 245 PM MDT Fri May 25 2018 .SHORT TERM...(This evening through Saturday) Issued at 244 PM MDT Fri May 25 2018 An upper level ridge over the area will be shifting eastward thru the next 24 hrs as an upper level trof moves over the western U.S. The weather is expected to be dry across southeast and south central CO tonight and Sat, and temps will be well above average, and at or near record levels. Highs on Sat will be in the 90s over the southeast plains, with the Lamar area expected to be around 100. The Upper Arkansas River Valley and the San Luis Valley will see highs in the 80s on Sat. Record highs for Sat are as follows: Alamosa 84 set in 1969 and previous years, Colo Spgs 90 set in 2012, and Pueblo 97 set in 2012. The main concern will be the expected critical fire weather conditions. Sat afternoon, humidities are forecast to be below 15 percent over most of the area, and winds will gust to between 20 and 35 mph. The fuels are dry from about the I-25 corridor and westward, and thus this is the area that a Red Flag Warning will be in effect for Sat afternoon and evening. .LONG TERM...(Saturday night through Friday) Issued at 244 PM MDT Fri May 25 2018 Saturday night through Monday...Upper closed low over the Great Basin is expected to remain in place through at least the first half of Mon, producing strong deep southwest flow across the Four Corners and will continue ongoing warm and dry conditions. Fire danger remains the main concern over this holiday weekend, so issued another Fire Weather Watch for the I-25 corridor and westward for Sun, and might have to do the same for Mon. Look for high temps in the 70s to near 80F for the high valleys, and mid 80s to mid 90s for the plains. Tuesday and Wednesday...The upper low weakens late Mon and moves east across WY through Wed. Late Mon evening a weak cold front is expected to drop south across the Palmer Divide, cooling temps slightly and raising humidity levels both Tue and Wed. Isolated diurnal showers and storms are forecast each day for the higher terrain and far eastern plains, along with weaker winds. Temps will warm into the 70s for the high valleys, and 80s to around 90F for the plains. Thursday and Friday...An upper longwave trough over the West Coast will once again bring hot and dry conditions to the region, with the forecast area slipping back into enhanced fire danger. The probability of convection will be minimal, and minimum humidity levels each aftn will likely drop into the single digits. Temps will again warm to near 80F for the high valleys, and mid 80s to mid 90s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 244 PM MDT Fri May 25 2018 Dry weather and VFR conditions are expected at KCOS, KPUB and KALS the next 24 hrs. Winds will increase on Sat from the southeast to southwest, with afternoon gusts of 20-30 kts, a little higher in some locations. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Saturday for COZ220>230. Fire Weather Watch from Sunday morning through Sunday evening for COZ220>230. && SHORT TERM...28 LONG TERM...MOORE AVIATION...28
Hazardous weather outlook, May 25, 11:20 AM MDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1120 AM MDT Fri May 25 2018 COZ058>089-093>099-261730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1120 AM MDT Fri May 25 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday through Monday, the fire danger will be high over much of the area with the most extreme conditions expected on Sunday. After a brief reprieve Tuesday and Wednesday, the fire danger could rise again on Thursday. A dryline is forecast to be in the vicinity of the Kansas border Sunday and Monday. Depending on its exact location, severe storms may develop across the far southeast Colorado plains, along the dryline, on either or both of these days. Scattered snow showers will be possible along the Continental Divide Monday afternoon and evening. Local snow accumulations of an inch or 2 will be possible above 10,000 feet, particularly north of Monarch Pass. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/28
In the hours before
Special weather statement, May 25, 4:10 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Pueblo CO 410 PM MDT FRI MAY 25 2018 COZ096-098-252300- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 410 PM MDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 500 PM MDT... At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Hartman, or 18 miles northwest of Coolidge, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Holly and Hartman. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3824 10237 3836 10220 3829 10204 3788 10204 TIME...MOT...LOC 2209Z 316DEG 7KT 3825 10223 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:26 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 13 hr |
| May 25, 2:26 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 31 hr |
| May 25, 4:10 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.